Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

March 23, 2021Gregg County, Upshur County, Texas

NWS Shreveport, LA issued this special weather statement at Mar 23, 2021, 12:33 AM CDT for Gregg County, Upshur County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2021, 12:33 AM CDT (05:33 UTC)
Expired
Mar 23, 2021, 1:15 AM CDT
In force
42 min
Issued by
NWS Shreveport, LA

Counties Gregg County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 1:10 AM CDTTSTM WND DMGLiberty City, Tx, TXSMALL 1 INCH LIMBS RIPPED OFF TRESS AND SEVERAL SMALL BUSHES UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS84 KSHV 230533
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
1233 AM CDT Tue Mar 23 2021
 
TXZ124-125-136-137-230615-
Upshur TX-Gregg TX-Smith TX-Wood TX-
1233 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHERN WOOD...
UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 115 AM CDT...

At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lindale, or 8 miles south of Mineola, moving east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Mineola, Lindale, Big Sandy,
Hawkins, Clarksville City, East Mountain, Rosewood, Hoard, Liberty
City, West Mountain, Winona, Union Grove, Warren City, Red Springs,
Bettie and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3237 9547 3265 9558 3287 9485 3248 9471
TIME...MOT...LOC 0533Z 255DEG 38KT 3255 9544 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 22, 9:29 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 22, 9:29 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
929 PM CDT Mon Mar 22 2021

.UPDATE...

Slightly brought down overnight low temperatures, as winds are
mixing down faster than anticipated. This should aid in overnight
lows being a few degrees lower than previously anticipated.

/44/

&&

.PREV DISCUSSION... /issued 622 PM CDT Mon Mar 22 2021/

AVIATION...

While all TAF sites are still reporting in with VFR conditions,
clouds and rain will begin to move in as the evening progresses.
MVFR ceilings will accompany a line of showers and thunderstorms
anticipated to move into E. Texas by 23/04z. This line will reach
our eastern TAF sites by 23/09z, with trailing MVFR ceilings
anticipated into the afternoon. All TAF sites are carrying SHRA
and VCTS to account for the rain, and gusty winds will also be
likely at all sites through tomorrow afternoon.

/44/

PREV DISCUSSION... /issued 315 PM CDT Mon Mar 22 2021/

SHORT TERM.../Tonight through Tuesday night/

A closed longwave trough will move into the Southern Plains this
evening, as upper level ridging continues to depart east of the
region. This trough will move into the Texas/Oklahoma Panhandle
region tonight with a trailing cold front and dry line advancing
eastward from west Texas. Ahead of this system, expect the
pressure gradient to continue to become more enhanced over the
entire Four State region. As a result, expanded the current Lake
Wind Advisory from 7 PM this evening to 7 AM Tuesday morning for
the entire CWA. As we move through the evening hours, expect
convection across Oklahoma and North Texas to eventually move into
our East Texas and SE Oklahoma counties and advance eastward
through the CWA overnight through Tuesday morning as the trough
and associated cold front push eastward. Mid-level lapse rates
will become very steep with the approaching trough as linear line
of elevated thunderstorms become more likely through the evening
and overnight hours, especially across East Texas into SE Oklahoma
and possible the adjacent areas of SW Arkansas. SPC has
highlighted these areas in the Day 1 convective outlook with
damaging winds and large hail as the primary threats. However, the
convection is expected to weaken overnight through Tuesday
morning as it pushes eastward through the region.

Some slightly cooler and drier air will move into the region in
wake of the front, but the frontal boundary will likely stall over
our far southeastern zones. Southwesterly flow aloft, along with
southwesterly winds will remain across the region, allowing
temperatures to climb back into the 70s over the region along
with possible 80 degrees on Tuesday afternoon. /20/

LONG TERM.../Wednesday through Sunday Night/

Swly spit-flow regime aloft atop returning sely sfc winds will be in
place across our region Wednesday, as our next upper disturbance
approaches. Stalled boundary just to our s will begin to surge nwd,
bringing convection as lift increases ahead of the upper trof. Sfc
trof to deepen/baroclinic zone to sharpen Wednesday night in
response to the upper low pivoting newd, now broken away from a
slower-moving trof axis across the Desert SW. Some risk for a few
strong to severe storms will exist during this timeframe, mainly
across our srn half of the region as lift/shear/instability become
maximized Wednesday evening/night.

Upper low to quickly eject newd by Thursday morning, leaving the
associated cold front stalled and bisecting our region from sw to
ne. Shortwave hot on the heels of the previous disturbance to be
movg into W TX, with additional sfc cyclogenesis occurring along the
SE TX coast. Depending upon where the front/sfc low set up, the sern
portions of our region could see another round of severe storms,
where all modes of severe will be possible. Models have struggled to
some degree with run-to-run consistency, particularly where the sfc
features are concerned. A more ewd trajectory of the sfc low would
cut our region off and keep convection mostly anafrontal, while a
trajectory shifted further wwd would keep a larger portion of our
region in the rich warm sector, where low level shear in particular
could be maximized. This will continue to bear watching over the
next couple of days.

However this scenario plays out, the window for severe wx looks to
close rather quickly by Thursday aftn, as the shortwave kicks
through and forces the sfc low newd and the cold front ewd.
Convection should move e of our region altogether by Thursday night,
leaving us with high pressure at the sfc and dry through Friday.

However, progressive upper flow regime to strike again as we move
into the weekend. Rain chances to return, as a warm front lifts nwd
across the region and a nrn stream trof digs sewd into our area
through Sunday. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  53  78 /  80  20   0  40
MLU  60  78  56  77 /  80  60  10  40
DEQ  55  71  46  77 / 100  20   0  20
TXK  59  73  50  78 / 100  10   0  30
ELD  57  77  49  78 /  90  30   0  30
TYR  55  74  52  78 /  90   0   0  40
GGG  56  75  50  78 /  90  10   0  40
LFK  59  79  55  79 /  70  20   0  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Tuesday for ARZ050-051-059>061-
     070>073.

LA...Lake Wind Advisory until 7 AM CDT Tuesday for LAZ001>006-010>014-
     017>022.

OK...Lake Wind Advisory until 7 AM CDT Tuesday for OKZ077.

TX...Lake Wind Advisory until 7 AM CDT Tuesday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

12/20/44
Hazardous weather outlook, Mar 22, 4:34 AM CDT, 19 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
434 AM CDT Mon Mar 22 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-230945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
434 AM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will increase in coverage across the
region mainly this evening and tonight. Some storms may become
severe across portions of northeast Texas and southeast Oklahoma.
Hail, damaging winds, and isolated tornadoes will be the main
threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday...

Another round of showers and thunderstorms will be possible on
Wednesday night into Thursday. There is much uncertainty regarding
a severe weather threat with these storms, but it cannot be ruled
out at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight.

In the hours before

Special weather statement, Mar 22, 10:15 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1015 PM CDT Mon Mar 22 2021

OKZ077-TXZ096-108-109-230345-
McCurtain OK-Red River TX-Franklin TX-Titus TX-
1015 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN...EASTERN
FRANKLIN...NORTHERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL
1045 PM CDT...

At 1014 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bogata to near Purley. Movement was northeast
at 70 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mount Pleasant, Clarksville, Boxelder, Idabel, Mount Vernon, Bogata,
Wilkerson, Winfield, Talco, Avery, Annona, Miller's Cove, Hopewell,
Harts Bluff, Lydia, Cuthand, English, Holly Creek, Johntown and
Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3352 9521 3406 9476 3335 9475 3333 9478
      3337 9481 3331 9481 3301 9523
TIME...MOT...LOC 0314Z 213DEG 68KT 3348 9519 3311 9521

13
Special weather statement, Mar 23, 12:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1233 AM CDT Tue Mar 23 2021

TXZ124-125-136-137-230615-
Upshur TX-Gregg TX-Smith TX-Wood TX-
1233 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHERN WOOD...
UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 115 AM CDT...

At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lindale, or 8 miles south of Mineola, moving east at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Mineola, Lindale, Big Sandy,
Hawkins, Clarksville City, East Mountain, Rosewood, Hoard, Liberty
City, West Mountain, Winona, Union Grove, Warren City, Red Springs,
Bettie and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3237 9547 3265 9558 3287 9485 3248 9471
TIME...MOT...LOC 0533Z 255DEG 38KT 3255 9544

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 10:15 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus30 min
Mar 23, 12:18 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith42 min
Mar 23, 12:58 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 5 more30 min
Mar 23, 1:00 AM CDTSevere Thunderstorm WarningSHVCherokee, Panola, Rusk, Smith28 min
Mar 23, 2:55 AM CDTSpecial Weather StatementSHVAngelina50 min
Mar 23, 3:22 AM CDTSpecial Weather StatementSHVPanola38 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.